MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE VIABAHN VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL

W. L. GORE & ASSOCIATES, INC. GORE VIABAHN VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL
Model Number BXA075902A
Medical Device Problem Codes Collapse (1099); Stretched (1601)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/22/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cbas® heparin surface incorporates cbas-heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.A second gore® viabahn® vbx balloon expandable endoprosthesis was implanted during this same procedure.It is unknown which device was implanted in the left renal artery.Device lot number is 21746540 and udi number is (b)(4).Review of device manufacturing record history is currently under review.Device remains implanted; therefore, direct product analysis was not possible.
 
Event or Problem Description
The following information was reported to gore: on (b)(6) 2020, a patient underwent treatment of a type iv thoraco-abdominal aortic aneurysm with an investigational gore® excluder® thoracoabdominal branch endoprosthesis.Additionally, gore® excluder® aaa and ibe endoprostheses were utilized.Gore® viabahn® vbx balloon expandable endoprostheses were utilized in the branch vessels.On (b)(6) 2020, follow-up imaging revealed an extrinsic compression of the contralateral leg component from the ipsilateral leg and ipsilateral iliac extender components within the aorta just proximal of the aortic bifurcation.Also noted was a device ovalization of the left renal artery side branch component at the origin of the left renal artery.This is believed to be a gore® viabahn® vbx balloon expandable endoprosthesis.No interventions have been reported at this time.
 
Additional Manufacturer Narrative
Code 213: review of device manufacturing record history confirmed both devices met pre-release specifications.It is unknown which device implanted during same procedure / same patient, caused or contributed to this complaint.Component code was not needed.
 
Additional Manufacturer Narrative
H.6.Results code 1: 213: a review of the manufacturing records for the device verified the lot met pre-release specifications.H.6.Results code 2: engineering evaluation for a malfunction without a returned device.The following evaluation is based on information obtained from the event description and communication summary.Crush resistance of the vbx device can be influenced by the stent ring material, stent ring geometry, stent ring spacing, and stent ring alignment.The stent rings are certified by the supplier for the material and geometric properties.Stent rings are 100% verified during the manufacturing process to be free of visual deformities.Stent ring geometry, spacing, and alignment are 100% verified during the manufacturing process.The device history file was reviewed, and no anomalies were identified.Machine history files were reviewed, and no non-routine maintenance was identified.Based on the device evaluation performed, no manufacturing anomalies were identified to which the event could be definitively attributed.

Brand Name
GORE VIABAHN VBX BALLOON EXPANDABLE ENDOPROSTHESIS
Common Device Name
ILIAC COVERED STENT, ARTERIAL
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
MDR Report Key10538792
Report Number2017233-2020-01266
Device Sequence Number1165151
Product Code PRL
UDI-Device Identifier00733132637294
UDI-Public00733132637294
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P160021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source study
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/29/2022
Device Model NumberBXA075902A
Device Catalogue NumberBXA075902A
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/14/2020
Supplement Date Received by Manufacturer01/28/2021
01/28/2021
Initial Report FDA Received Date09/15/2020
Supplement Report FDA Received Date02/01/2021
03/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1